lost voice

hi, i wondered if anyone has voice problems with their asthma. i am newly diagnosed following chest infection and seem to get good day, bad day, good day, etc with evenings/mornings being worse. coughing sets me off my i get a really dry throat lots of times, and want to clear my throat all the time - today i lost my voice at work which was embarrassing as i work for a speech therapist!!! can anyone explain connection between lost voice and asthma and any tips - i'm drinking loads but doesnt seem to help. (also seem to be yawning loads since getting this asthma thing too - is that connected?).

thanks

jackie

7 Replies

oldestnewest
  • It might be a side effect from your meds!?

  • It seems to me, too, that loosing one's voice is often due to the asthma medication. If this continues to be a problem to you, it might help to discuss with your doctor on chancing the medication to a different mark alltogether or altering the dose of the old one. Some meds also give you really dry mouth - you drink ALOT and it doesn't help at all - and if this happens, doing something with the medication should help.

    Sometimes it can be just the asthma its self that causes the voice lost.. but then with the right medication this problem should be solved.

    I hope this helped :)

  • Do you take a steroid inhaler? Make sure you haven't got oral thrush jackie, as this can be a side effect of inhaled steroids, and can result in a lost voice.

    Maz

    xxxx

  • Hi,

    I have had voice problems for years. Part of it was due to my job as a teacher and not having been taught proper voice projection techniques. Part due to side effects of meds and part due to lack of breath support because of asthma. It seems to be yet another thing we have to cope with. Now I've had to give up work my voice is not as bad. Often faint or graty but at least not constantly painful.

  • Happens to me when I'm having an attack, I loose my voice and when I have had a neb or enough reliever it comes back! I have been given many different theories on it and the latest thing was GERD as I was coughing and I had an itchy throat and I kept loosing my voice. Took the tablets for two days and everything cleared up including the green gunk on my chest which grew in the lab and I was supposed to take antibiotics for! Had a very spicy tea on Sunday night and suffered on Monday with loosing my voice, heartburn and itchy throat. Back to normal again now. Its all a bit strange as I have never had any symptoms of reflux

  • Hi Ive had the same prob with my voice due to the seretide but now I take it through a spacer and its made a big difference. Might be worth giving a go if you take that sort of inhaler

    Smithy xx

  • lost voice

    thanks everyone for replies - sorry havent replied sooner but lost my computer too!!!! will see dr about meds as sounds like it could be steroid inhaler or just a symptom or possibly inhaler technique - i am still a Learner so think i am losing some out of the top and bottom, but thanks very much for your help. (was supposed to go drs today but got snowed in!!!). keep warm everyone.

    jackie

You may also like...